Hail, Santa Rosa
- When
- May 25, 2:05 PM CST to 2:07 PM CST
- Where
- Santa Rosa County, Munson
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.850, -86.870
Severe thunderstorms develop across the western Florida panhandle and produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Severe thunderstorms develop across the western Florida panhandle and produced large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 25, 12:50 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 150 PM CDT SUN MAY 25 2014 .AVIATION [25.18Z TAF ISSUANCE]...INTERESTING LOOK ON VISIBLE SATELLITE IMAGERY SHOWING MOSTLY A CLOUD FREE AREA RIGHT ALONG THE COAST WITH BETTER CU DEVELOPMENT NORTH OF THE TERMINALS...ALONG AND NORTH OF THE COASTAL SEABREEZE. OVERALL...WILL HAVE A FEW TO SCATTERED BASES AT AROUND 5 KFT. VSBY OK IN THE NEAR TERM. ISOLATED/SCATTERED SHRA/TSRA FORECAST TO REMAIN NORTH OF KPNS THIS AFTERNOON/EVENING. POTENTIAL EXISTS FOR PATCHY LATE NIGHT BR. LIGHT WIND. /10 .PREV DISCUSSION... /ISSUED 1018 AM CDT SUN MAY 25 2014/ .MESOSCALE UPDATE...WEATHER MAPS THIS MORNING SHOW A MID LEVEL RIDGE OVER THE GULF...POINTING NORTHWARD ACROSS THE DEEP SOUTH. AT THE SURFACE...A STALLED FRONTAL BOUNDARY WAS DRAPED FROM OFF THE SOUTHEAST COAST...UP ACROSS THE MID SOUTH. AS TEMPERATURES WARM INTO THE LOWER 90S OVER THE INTERIOR AND GIVEN AFTERNOON SURFACE BASED MOISTURE IN THE MID 60S...DEEP LAYER INSTABILITY BALLOONS TO BETWEEN 3200 AND 3700 J/KG. FORECAST SOUNDINGS INDICATE MID LEVEL LAPSE RATES ~8.4 C/KM. FORECASTERS EXPECTING A BIT MORE CONVECTIVE ACTIVITY ON LOCAL RADARS THROUGH THE COURSE OF THE AFTERNOON. CONSIDERING DEGREE OF INSTABILITY IN PLACE...GIVEN THE CLOSE PROXIMITY OF SURFACE FRONT OVER THE SOUTHEAST AND SOUTHEASTWARD MOVING MID LEVEL IMPULSES ON THE NORTHERN PERIPHERY OF GULF UPPER RIDGE...THE ENVIRONMENT SUPPORTS ISOLATED TO SCATTERED SHOWERS/STORM INITIATION OVER THE EASTERN ZONES THIS AFTERNOON MAINLY ALONG AND NORTH OF I-10 AND EAST OF THE LOWER TOMBIGBEE RIVER VALLEY. SOME OF THE STORMS IN THESE AREAS COULD BECOME STRONG...PRODUCING LOCALIZED WIND GUSTS FROM 35 TO 45 MPH...SMALL HAIL AND CONCENTRATED/FREQUENT LIGHTNING ACTIVITY. FORECAST STORM COVERAGE IS IN AGREEMENT WITH LATEST HIGH RESOLUTION LOCAL WRF...HRRR AND NCEP 4KM WRF-NMM GUIDANCE. /10 DUE TO WEAK WIND SHEAR...THE RISK OF SEVERE WEATHER IS LOW. /10 THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE OVER THE INTERIOR NORTHEAST TIER OF ZONES. /10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 525 AM CDT SUN MAY 25 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 525 AM CDT SUN MAY 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT INCREASED MID LEVEL FORCING COMBINED WITH BETTER INSTABILITY IN THE LOWER LEVELS OF THE ATMOSPHERE TODAY WILL ALLOW FOR THE DEVELOPMENT OF A FEW STRONG THUNDERSTORMS...OCCURRING MOSTLY EAST OF A LINE STRETCHING FROM THOMASVILLE ALABAMA TO CRESTVIEW FLORIDA. GUSTY STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING ALONG WITH THE POSSIBILITY OF SMALL TO MEDIUM SIZE HAIL MAY ACCOMPANY SOME OF THE STRONGER STORMS LATE THIS AFTERNOON AND EARLY THIS EVENING. STAY TUNED TO LOCAL MEDIA OUTLETS OR NOAA WEATHER RADIO IF THREATENING WEATHER IS APPROACHING YOUR AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY. GMZ630>635-650-655-670-675-261200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 525 AM CDT SUN MAY 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 233 PM CDT SUN MAY 25 2014 FLZ003-005-252000- INLAND OKALOOSA FL-INLAND SANTA ROSA FL- 233 PM CDT SUN MAY 25 2014 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN OKALOOSA AND CENTRAL SANTA ROSA COUNTIES IN NORTHWEST FLORIDA...THROUGH 300 PM CDT... AT 233 PM CDT...CLUSTERS OF STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF CRESTVIEW TO 13 MILES NORTH OF MILTON...AND MOVING NORTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... WHITFIELD... BAKER... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES. &&
The Eglin Afb radar (KEVX), 96 km away, was scanning. The volume nearest the first event began at 20:02 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Winds estimated at 70 mph dpowned several trees in the Blackwater State Forest.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 523118, 523120.